Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 2, 2020, 10:20 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2020, 10:20 AM EST (15:20 UTC)
- Expired
- Mar 2, 2020, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS74 KMRX 021520 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1020 AM EST Mon Mar 2 2020 TNZ041-072-074-022100- /O.NEW.KMRX.WI.Y.0009.200302T1520Z-200302T2100Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 1020 AM EST Mon Mar 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph across the highest elevations. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
457 WWUS74 KMRX 021952 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 252 PM EST Mon Mar 2 2020 TNZ041-072-074-022300- /O.EXT.KMRX.WI.Y.0009.000000T0000Z-200302T2300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 252 PM EST Mon Mar 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph across the highest elevations. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:17 AM EST, 3 minutes earlier.
Area forecast discussion, Mar 2, 10:17 AM EST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
1017 AM EST Mon Mar 2 2020
.DISCUSSION...
An upper level jet streak moving across the Ohio Valley is placing
the region under the favored right entrance region of the jet. The
associated low-level jet with 850mb winds of 40-50kts is pulling
warm and moisture air up over the cold air in the boundary layer.
The isentropic lift is producing widespread showers this morning
but as system moves east this afternoon coverage will diminish.
Elevated instability is limited through this afternoon so took out
the mention of thunder but instability will increase this evening
and overnight.
The strong low-level jet is already producing wind gusts near 50
mph at Cove Mountain. Have issued a wind advisory for the Smoky
Mountains through the day.
The strong southerly jet will also allow temperatures to rise to
forecasted highs.
&&
.AVIATION...
12Z TAF DISCUSSION.
VFR lowering to MVFR (IFR late at CHA) from the west through the
period as moisture advects into the region ahead of midweek cold
front. With that, shra is moving east out of middle TN and into
the valley at this time thus shra/vcsh was prevailed with tempos.
Cigs/visb will lower to MVFR at CHA first, then eventually
TYS/TRI as the day progresses. Models also indicate modest
elevated lapse rates, thus added vcts and/or prob30s for tsra at
CHA (greatest potential) and TYS. Winds through the period will
remain light/moderate and swly. Restrictions could lift slightly
late in the period as the first wave of precipitation exits to the
east, however confidence isn't high.
CDG
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 57 55 68 48 60 / 100 70 80 30 40
Knoxville McGhee Tyson Airport, TN 56 51 66 44 60 / 90 80 90 30 20
Oak Ridge, TN 55 51 66 43 61 / 100 80 80 30 20
Tri Cities Airport, TN 52 46 64 40 59 / 80 90 90 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory until 4 PM EST this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...NONE.
&&Hazardous weather outlook, Mar 2, 3:19 AM EST, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Morristown TN 319 AM EST Mon Mar 2 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 319 AM EST Mon Mar 2 2020 /219 AM CST Mon Mar 2 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The risk of flooding rains during the midweek period has been decreasing. Rainfall is now expected to move mostly south of our area by Wednesday morning, although it may return Wednesday night and Thursday. Rainfall totals may range from 1 to 2 inches with a few spots seeing close to 3 inches, especially over areas along the southern border and in the southern mountains. Those higher amounts may be enough to generate isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.